Pennsylvania, 2014

Tornado and Flooding in Pennsylvania, June 18, 2014

June 18, 2014 · NWS PBZ · 48 events in 13 counties and zones

An upper level disturbance moved along a stalled boundary across eastern Ohio, the northern West Virginia panhandle, and into western Pennsylvania producing numerous severe thunderstorms. An EF0 tornado also occurred over Clarion county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$312,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An upper level disturbance moved along a stalled boundary across eastern Ohio, the northern West Virginia panhandle, and into western Pennsylvania producing numerous severe thunderstorms. An EF0 tornado also occurred over Clarion county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 12:30 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 18, 12:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 PM EDT WED JUN 18 2014

.SYNOPSIS...
A SERIES OF DISTURBANCES WILL LEAD TO DAILY SHOWER AND
THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
CURRENT RADAR IMAGERY SHOWS A CLUSTER OF DECAYING CONVECTION
MOSTLY EXITING OUR ERN PERIPHERY. AN OUTFLOW BOUNDARY VISIBLE AS A FINE
LINE ON THE KCLE WSR-88D EARLIER...NOW VISIBLE ON THE KPBZ RADAR
IS STRETCHING W TO E ALONG ALLEGHENY COUNTY ANCHORED TO THE
DISSIPATING THUNDERSTORMS. THIS SHOULD SERVE AS A GOOD
FOCUSING MECHANISM FOR CONVECTION THIS AFTERNOON. HAVE UPDATED
POPS WITH THIS LATE MORNING PACKAGE TO ACCOUNT FOR THIS.
ALTHOUGH...BY THIS AFTERNOON...SCATTERED STORMS WILL BE POSSIBLE
ANYWHERE WITHIN THE FORECAST AREA AS A VERY MOIST AND UNSTABLE
ATMOSPHERE WILL BE IN PLACE.

WITH PWATS UP TO 1.5 INCHES THIS AFTERNOON ANY CONVECTION WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. ADDITIONALLY...WITH
SUCH A BUOYANT AIR-MASS...STORMS COULD REACH SEVERE LEVELS THIS
AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
SFC BOUNDARY CONTINUES TO SAG SOUTHWARD THURS NIGHT WITH SFC HIGH
FILLING IN BRIEFLY TO THE NORTH. MODELS VARY IN TERMS OF JUST HOW
FAR SOUTH THE BOUNDARY AND ITS ASSOCIATED MOISTURE MAKE IT.
CONTINUING THE SOUTHWARD TREND WITH POPS WITH THIS LATEST FORECAST
WHICH ALIGNS CLOSELY WITH THE GFS/NAM SOLNS...ALTHOUGH THE ECMWF
ISNT THAT FAR OFF. THIS WILL GIVE OUR NRN ZONES A BIT OF A
REPRIEVE FROM THE RECENT HEAVY RAIN THEY HAVE BEEN GETTING.

THAT BREAK WONT LAST LONG...HOWEVER...AS THE NEXT WAVE ARRIVES
FRI AFTERNOON. SFC LOW PRESSURE WILL MOVE AWAY FROM THE NRN
PLAINS...STREAMING JUST SOUTH OF THE GREAT LAKES. THE LOW TRIES TO
RETURN THE BOUNDARY NORTHWARD AS A WARM FRONT...BUT WITH THE
CURRENT TRAJECTORY OF THE LOW...THE WARM SECTOR AND BETTER
POSSIBILITY FOR THUNDERSTORMS WILL REMAIN WELL SOUTH. WILL KEEP
THE MENTION OF THUNDER IN THE FORECAST...WITH THE SAME DIURNAL
TREND AS THE PREVIOUS FORECAST. REGARDLESS OF THUNDER...ENOUGH FORCING
AND COPIOUS MOISTURE WILL BE PRESENT FOR SHOWERS TO CONTINUE
THROUGH SAT MORNING...BEFORE THE LOW PUSHES EAST.

ONLY MINOR CHANGES WERE MADE TO TEMPERATURE FIELDS WITH THE WARM
SUMMER AIR MASS IN PLACE AND MARKEDLY LOW MODEL SPREAD NOTED.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A SERIES OF SHRTWVS WL CONT TO ADVN ACRS THE RGN IN NW FLOW INTO
THE WKEND...CONTG SHWR AND TSTM CHCS. THE MAIN UPR TROF IS PROGGED
TO CROSS THE RGN ERLY MON. MAINTAINED CHC POPS AS CNVCTN WL
DEPEND ON TIMING OF SHRTWVS AND PLACEMENT OF A SFC BNDRY.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
GENERAL VFR CONDITIONS WILL BE MAINTAINED THROUGH 00Z. OUTFLOW
BOUNDARY CURRENTLY NEAR I-70 CORRIDOR WITH A MORE STABLE AIRMASS
BEHIND IT...WITH MAINLY CIRRUS ONLY. EXPECT AT LEAST SCATTERED CU
HERE TO REDEVELOP. TO THE SOUTH...A SOUPIER AIRMASS WILL PROMOTE
ISOLATED SHOWERS AND STORMS WITH BRIEF RESTRICTIONS...ALONG WITH
BKN CU.

SHRA/TSRA ACTIVITY EXPECTED OVERNIGHT AS WELL-DEFINED MCV COMBINES
WITH NEARLY STATIONARY SURFACE BOUNDARY. EXPECTING FAIRLY
WIDESPREAD MVFR CONDITIONS WITH OCCASIONAL DROPS TO IFR. INCLUDED
VCTS FOR THUNDER THREAT AT THIS DISTANCE. LESS EMPHASIS ON
NORTHERN TERMINALS FKL/DUJ AS MAIN WAVE/BULK OF PRECIP SHOULD STAY
SOUTH. SLOW IMPROVEMENT AFTER 12Z AS BOUNDARY SINKS SOUTH AND
MARGINALLY DRIER AIR TRIES TO WORK IN.

.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
PERIODIC SHWR/TSTM RESTRICTIONS ARE XPCD THRU THE PD WITH A SERIES
OF DISTURBANCES.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 18, 3:31 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 AM EDT WED JUN 18 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
431 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...
PERSISTENT HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STORMS THAT
DEVELOP. THIS COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 18, 8:13 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND DMG     PINECREEK               41.16N  79.06W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            TREES DOWN

1120 PM     TSTM WND DMG     GROVE CITY              41.16N  80.09W
06/17/2014                   MERCER             PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER PBZ1401557
EVENT NUMBER PBZ1401558
Local storm report, Jun 18, 8:16 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             DEMPSEYTOWN             41.51N  79.78W
06/17/2014  E0.88 INCH       VENANGO            PA   PUBLIC

0958 PM     HAIL             ROUSEVILLE              41.47N  79.69W
06/17/2014  E1.25 INCH       VENANGO            PA   PUBLIC

            ESTIMATED THROUGH PICTURE

1010 PM     HAIL             1 E COOPERSTOWN         41.50N  79.85W
06/17/2014  M1.00 INCH       VENANGO            PA   COCORAHS

1015 PM     TSTM WND DMG     1 ENE FOSTERS CORNER    41.48N  79.72W
06/17/2014                   VENANGO            PA   911 CALL CENTER

            WIDESPREAD TREES DOWN AROUND THE AREA

1026 PM     TSTM WND DMG     GILFOYLE                41.44N  79.18W
06/17/2014                   FOREST             PA   911 CALL CENTER

            ROOF PARTIALLY BLOWN OFF HOUSE

1026 PM     TSTM WND DMG     2 S ROSES               41.43N  79.15W
06/17/2014                   FOREST             PA   911 CALL CENTER

            MULTIPLE TREES DOWN ON ROUTE 899 IN JENKS TOWNSHIP

1036 PM     TSTM WND DMG     2 WSW HUEFNER           41.31N  79.42W
06/17/2014                   CLARION            PA   911 CALL CENTER

            TREE DOWN ON POWER LINES ON HUEFNER SPRING ROAD

1040 PM     TSTM WND DMG     ARTHURS                 41.28N  79.39W
06/17/2014                   CLARION            PA   911 CALL CENTER

            MULTIPLE TREES DOWN ON ROUTE 66 IN PAINT TOWNSHIP

1050 PM     TSTM WND DMG     2 SW FISHER             41.25N  79.27W
06/17/2014                   CLARION            PA   911 CALL CENTER

            TREE DOWN ON POWER LINES ON FISHER STRATTANVILLE ROAD

1105 PM     TSTM WND DMG     SUMMERVILLE             41.12N  79.19W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

1108 PM     TSTM WND DMG     BROOKVILLE              41.16N  79.08W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

1109 PM     TSTM WND DMG     PINECREEK               41.16N  79.06W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            TREES DOWN

1120 PM     TSTM WND DMG     REYNOLDSVILLE           41.09N  78.89W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

1120 PM     TSTM WND DMG     GROVE CITY              41.16N  80.09W
06/17/2014                   MERCER             PA   911 CALL CENTER

            TREES DOWN

1123 PM     TSTM WND DMG     ANITA                   41.00N  78.97W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            POWER LINES DOWN

1130 PM     TSTM WND DMG     ROBERTSVILLE            40.97N  78.91W
06/17/2014                   JEFFERSON          PA   911 CALL CENTER

            TREES DOWN ON ROADWAY

1240 AM     TSTM WND DMG     MARION CENTER           40.77N  79.05W
06/18/2014                   INDIANA            PA   PUBLIC

            TREES DOWN

0503 AM     TSTM WND DMG     1 SE MECHANICSTOWN      40.61N  80.94W
06/18/2014                   CARROLL            OH   LAW ENFORCEMENT

            TREES DOWN

0505 AM     HAIL             MECHANICSTOWN           40.62N  80.95W
06/18/2014  E1.00 INCH       CARROLL            OH   LAW ENFORCEMENT

            COVERED THE GROUND

0522 AM     TSTM WND DMG     4 N BERGHOLZ            40.58N  80.88W
06/18/2014                   CARROLL            OH   DEPT OF HIGHWAYS

            TREES DOWN ON STATE ROUTE 164

0545 AM     TSTM WND DMG     HOLT                    40.51N  80.75W
06/18/2014                   JEFFERSON          OH   PUBLIC

            TREES DOWN

0738 AM     HEAVY RAIN       1 S SALEM               40.89N  80.85W
06/18/2014  M1.57 INCH       COLUMBIANA         OH   TRAINED SPOTTER

            SINCE MIDNIGHT

&&

EVENT NUMBER PBZ1401548 PBZ1401549 PBZ1401551 PBZ1401537 PBZ1401538
PBZ1401539 PBZ1401540 PBZ1401541 PBZ1401542 PBZ1401543 PBZ1401544
PBZ1401557 PBZ1401545 PBZ1401558 PBZ1401546 PBZ1401547 PBZ1401550
PBZ1401552 PBZ1401553 PBZ1401554 PBZ1401555 PBZ1401556
Local storm report, Jun 18, 9:43 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1043 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLOOD            TOBY                    41.08N  79.55W
06/18/2014                   CLARION            PA   TRAINED SPOTTER

            WATER ON ROUTE 68 AND PONDING ON OTHER ROADS ALONG WITH
            CULVERT DAMAGE

&&

EVENT NUMBER PBZ1401559

CL
Local storm report, Jun 18, 9:44 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1044 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     FLASH FLOOD      LAMARTINE               41.22N  79.63W
06/18/2014                   CLARION            PA   TRAINED SPOTTER

            TURKEY RUN OUT OF BANKS AND CAUSING FLOODING. COMMUNITY
            CHURCH ROAD FLOODED.

&&

EVENT NUMBER PBZ1401560
Local storm report, Jun 18, 11:06 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1206 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     MARIENVILLE             41.45N  79.08W
06/17/2014                   FOREST             PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER PBZ1401561
Special weather statement, Jun 18, 11:42 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT WED JUN 18 2014

PAZ075-076-181745-
FAYETTE PA-FAYETTE RIDGES PA-
1242 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE COUNTY...

AT 1239 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
PERRYOPOLIS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  PERRYOPOLIS...        BROWNSVILLE...        WALTERSBURG...
  DUNBAR...             CONNELLSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.

LAT...LON 3987 7940 3986 7941 3998 7990 4008 7987
      4008 7984 4013 7985 4013 7974 4008 7964
      4009 7961 4008 7960 4010 7958 4012 7954
      4010 7940 4007 7935 4004 7934

The radar

The Pittsburgh radar (KPBZ), 97 km away, was scanning. The volume nearest the first event began at 17:30 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 5 hail, 5 flood, 1 tornado. Local standard time, as filed.

Hail, Fayette

When
June 18, 12:30 PM EST
Where
Fayette County, 0.87 mi NE of Farmington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.810, -79.570

Thunderstorm Wind, Mercer

When
June 18, 6:08 PM EST
Where
Mercer County, 0.69 mi N of Henlein
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.410, -80.380

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Mercer

When
June 18, 6:14 PM EST
Where
Mercer County, 0.52 mi E of Hermitage
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.230, -80.440

Emergency management reported numerous trees and wires down.

Hail, Mercer

When
June 18, 6:18 PM EST
Where
Mercer County, 0.69 mi N of Henlein
Measured
0.88 in hail
Reported by
Public
Coordinates
41.410, -80.380

Thunderstorm Wind, Venango

When
June 18, 6:18 PM EST
Where
Venango County, 0.69 mi S of Pleasantville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.590, -79.580

Emergency management reported numerous trees down.

Hail, Venango

When
June 18, 6:20 PM EST
Where
Venango County, 0.69 mi S of Pleasantville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.590, -79.580

Thunderstorm Wind, Venango

When
June 18, 6:22 PM EST
Where
Venango County, 0.52 mi E of Cooperstown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.500, -79.870

Emergency management reported numerous trees down.

Thunderstorm Wind, Mercer

When
June 18, 6:35 PM EST
Where
Mercer County, 0.69 mi N of Filer Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.310, -80.130

The public reported numerous trees and power lines down.

Hail, Venango

When
June 18, 6:38 PM EST
Where
Venango County, 1.04 mi E of Oil City
Measured
0.75 in hail
Reported by
Public
Coordinates
41.430, -79.700

Thunderstorm Wind, Venango

When
June 18, 6:52 PM EST
Where
Venango County, 1.73 mi NW of Polk
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.390, -79.970

Emergency management reported trees down.

Thunderstorm Wind, Venango

When
June 18, 6:53 PM EST
Where
Venango County, 1.73 mi SW of Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
41.300, -80.000

Emergency management reported trees down.

Thunderstorm Wind, Venango

When
June 18, 7:05 PM EST
Where
Venango County, 1.38 mi N of Barkeyville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.200, -79.980

Emergency management reported trees down along side I-80 near mile marker 28.

Thunderstorm Wind, Venango

When
June 18, 7:10 PM EST
Where
Venango County, Clintonville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.200, -79.880

The public reported trees down.

Flood, Armstrong

When
June 18, 7:12 PM EST to 10:15 PM EST
Where
Armstrong County, 2.6 mi NW of Sherrett to 1.71 mi ESE of Frogtown
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.960, -79.600

Emergency management reported some creeks out of the banks, some road flooding and basement flooding.

Flood, Mercer

When
June 18, 7:12 PM EST to 10:15 PM EST
Where
Mercer County, 0.52 mi W of Mercer to 0.66 mi SW of Mercer
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.230, -80.240

Emergency management reported some creeks out of their banks, roads covered with water, and some basement flooding.

Flood, Mercer

When
June 18, 7:12 PM EST to 10:15 PM EST
Where
Mercer County, 1.7 mi ESE of Greenville to 0.46 mi SW of Hadley
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.410, -80.350

Emergency management reported some creeks out of their banks, roads covered with water, and some basement flooding.

Flood, Mercer

When
June 18, 7:12 PM EST
Where
Mercer County, 1.3 mi WNW of Henlein to 0.69 mi W of Henlein
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.408, -80.403

Emergency management reported some creeks out of their banks, roads covered with water, and some basement flooding.

Hail, Indiana

When
June 18, 7:12 PM EST
Where
Indiana County, 0.87 mi NE of Glen Campbell
Measured
1 in hail
Reported by
Public
Coordinates
40.830, -78.820

Thunderstorm Wind, Clarion

When
June 18, 7:29 PM EST
Where
Clarion County, 1.71 mi ESE of Foxburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.140, -79.650

Emergency management reported numerous trees down.

Thunderstorm Wind, Clarion

When
June 18, 7:38 PM EST
Where
Clarion County, 1.48 mi NNW of Curlisville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.140, -79.460

Emergency management reported numerous trees down.

Tornado, Clarion

When
June 18, 7:49 PM EST to 7:56 PM EST
Where
Clarion County, 1.48 mi SE of Frogtown to 0.57 mi ESE of Shannondale
Rating
EF0
Path length
4.57 mi
Path width
150 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
41.106, -79.299

An EF0 skipped along a path nearly 4.5 miles long with a maximum width of 150 yards near Limestone. The tornado had maximum winds of 80 MPH. The storm uprooted or snapped numerous hardwood trees, a barn was destroyed, and the roof of a 2nd story deck was removed.

Thunderstorm Wind, Armstrong

When
June 18, 8:06 PM EST
Where
Armstrong County, 0.69 mi S of South Bethlehem
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.990, -79.330

Emergency management reported numerous trees down.

Thunderstorm Wind, Jefferson

When
June 18, 8:10 PM EST
Where
Jefferson County, 0.69 mi S of Coolspring
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.040, -79.080

Emergency management reported numerous trees down.

Thunderstorm Wind, Jefferson

When
June 18, 8:10 PM EST
Where
Jefferson County, 0.69 mi S of Brookville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.160, -79.080

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Beaver

When
June 18, 8:16 PM EST
Where
Beaver County, 1.58 mi W of Kendall
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
40.530, -80.510

An NWS employee reported trees and limbs down along Whitehill road.

Thunderstorm Wind, Beaver

When
June 18, 8:17 PM EST
Where
Beaver County, 0.53 mi W of Kendall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
40.530, -80.490

An NWS employee reported trees and limbs down along Route 168.

Thunderstorm Wind, Beaver

When
June 18, 8:17 PM EST
Where
Beaver County, 2.6 mi NW of Kendall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
40.560, -80.510

An NWS employee found trees down.

Thunderstorm Wind, Beaver

When
June 18, 8:20 PM EST
Where
Beaver County, 1.05 mi E of Kendall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
40.530, -80.460

An NWS employee found trees down.

Thunderstorm Wind, Beaver

When
June 18, 8:23 PM EST
Where
Beaver County, 1.38 mi S of Harshaville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
40.530, -80.420

An NWS employee found trees down.

Thunderstorm Wind, Jefferson

When
June 18, 8:24 PM EST
Where
Jefferson County, 0.87 mi SE of Reynoldsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.090, -78.890

Emergency management reported numerous trees down.

Thunderstorm Wind, Beaver

When
June 18, 8:25 PM EST
Where
Beaver County, 2.52 mi ENE of Frankfort Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.500, -80.410

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Beaver

When
June 18, 8:30 PM EST
Where
Beaver County, Colona
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.680, -80.270

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Beaver

When
June 18, 8:30 PM EST
Where
Beaver County, 2.21 mi WSW of Bocktown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.540, -80.340

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Washington

When
June 18, 8:31 PM EST
Where
Washington County, 0.53 mi E of Burgettstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.380, -80.390

The public reported trees down.

Thunderstorm Wind, Allegheny

When
June 18, 8:40 PM EST
Where
Allegheny County, 0.87 mi SE of Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
40.490, -80.290

An NWS employee reported a large tree down.

Thunderstorm Wind, Allegheny

When
June 18, 8:43 PM EST
Where
Allegheny County, 1.38 mi S of Imperial
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.430, -80.250

A trained spotter reported trees down.

Thunderstorm Wind, Indiana

When
June 18, 8:44 PM EST
Where
Indiana County, Glen Campbell
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.820, -78.830

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Allegheny

When
June 18, 8:52 PM EST
Where
Allegheny County, 1.05 mi E of Sygan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.350, -80.110

A report on Social media reported trees down.

Thunderstorm Wind, Butler

When
June 18, 8:58 PM EST
Where
Butler County, 0.69 mi N of Lardintown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.710, -79.820

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Butler

When
June 18, 9:05 PM EST
Where
Butler County, 0.69 mi S of Schuster Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.670, -79.700

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Allegheny

When
June 18, 9:05 PM EST
Where
Allegheny County, 0.69 mi N of Linhart
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.440, -79.820

Emergency management reported numerous trees down.

Thunderstorm Wind, Allegheny

When
June 18, 9:06 PM EST
Where
Allegheny County, 0.53 mi W of Rosedale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.480, -79.830

Emergency management reported numerous trees and wires down.

Flood, Jefferson

When
June 18, 9:12 PM EST
Where
Jefferson County, 1.2 mi SSE of Big Run to 0.87 mi SE of Big Run
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
40.956, -78.857

The public reported roads flooded.

Thunderstorm Wind, Westmoreland

When
June 18, 9:29 PM EST
Where
Westmoreland County, 0.87 mi NW of Mc Cullough
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.380, -79.640

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Indiana

When
June 18, 9:37 PM EST
Where
Indiana County, 0.87 mi SW of Homer City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.540, -79.160

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Greene

When
June 18, 9:50 PM EST
Where
Greene County, 0.87 mi SW of Morrisville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.890, -80.190

Emergency management reported numerous trees down.

Thunderstorm Wind, Westmoreland

When
June 18, 9:58 PM EST
Where
Westmoreland County, 0.87 mi SW of Ligonier
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.240, -79.240

Emergency management reported numerous trees and wires down.

Thunderstorm Wind, Fayette

When
June 18, 10:09 PM EST
Where
Fayette County, 0.53 mi W of Connellsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.020, -79.590

Emergency management reported numerous trees down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyThe tornado archive for Pennsylvania, 2014Warnings in Pennsylvania, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516899, 516905, 516906, 516900, 516907, 516901, 516908, 516909, 516902, 516910, 516911, 516912, 516913, 516894, 516895, 516896, 516897, 516903, 516915, 516916, 516904, 516917, 516918, 516919, 516920, 516921, 516922, 516923, 516924, 516925, 516927, 516928, 516929, 516942, 516937, 516938, 516933, 516943, 516931, 516932, and more.